Couldn't find what you looking for?

TRY OUR SEARCH!


In an attempt to lower the level of cholesterol in my organism my physician instructed me to use niacin. He said that it would also be good for my heart and reduce the risk of rapid worsening of my condition (I’m 53 and at risk of a heart attack). What exactly does niacin do to my body? I thought it was just a vitamin. Can it really be that helpful?

Loading...


Niacin is a vitamin; it belongs to a group of vitamins called B complex and it is often called B3 vitamin. Niacin does many important things in your body - together with other B vitamins it helps in turning carbohydrates into sugar which is then used to produce energy in your organism, they play important role in keeping your hair, nails and skin healthy and good looking and your liver working properly. In your case niacin should improve circulation of blood and lessen the level of triglyceride and bad LDL cholesterol in your blood. If you are using it together with a medicine called simvastatin you are greatly improving your chances of avoiding heart attack. Your body is capable of producing niacin (it can easily convert one of amino acids called tryptophan into niacin), and it can also be found in brewer's yeast, beef liver, chicken, veal, salmon, tuna, sunflower seeds, and peanuts. However, in order to be successful in lowering the level of LDL cholesterol, niacin must be taken in high doses, so you are to take it in tablets or capsules, as addition to the intake through food. These high doses can have side effects, the most common of which is known as niacin flush. It manifests in tingling sensation in the face and red skin. You can make this effect less severe if you take an aspirin about half an hour before you take your niacin pill. It is also possible that you feel dizziness and fast heartbeat, which is a sign to call doctor immediately. Other possible side effects are headache, vomiting, diarrhea, bloating etc.
Reply

Loading...


I think that Niacin is not a well understood compound. The reason that people have problems with Niacin is that they start right off with large amounts. That is deadly and will make you feel accordingly, so the way to do it is gradiently. Start with 100 mg or less and take that until you feel comfortable with it and then rise by 100 mg and do the same and on and on until you get to where you want to be. Niacin in mega doses of 2000 - 3000 mg can cause changes in liver chemistry, so it would be advisable to regulary check liver enzymes when doing this.
Reply

Loading...